Alert archive / Colorado / Flash Flood Warnings in 2014

Flash Flood Warning 4, NWS Denver/Boulder, CO

May 23, 2014Larimer County, Weld County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at May 23, 2014, 8:10 PM MDT for Larimer County, Weld County, Colorado. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2014, 8:10 PM MDT (02:10 UTC)
Expired
May 23, 2014, 11:00 PM MDT
In force
3 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
None

Counties Larimer County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 75 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 8:18 PM MDTFLASH FLOOD1 W Campion, COWATER 6 INCH DEEP FLOWING OUT OF TOPPED OFF DITCHES AND ONTO HIGHWAY NEAR CAMPION AND LONETREE RESERVOIR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 2.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 530 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
530 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1524 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

832 
WGUS55 KBOU 240210
FFWBOU
COC069-123-240500-
/O.NEW.KBOU.FF.W.0004.140524T0210Z-140524T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
810 PM MDT FRI MAY 23 2014

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL WELD COUNTY IN NORTHEAST COLORADO...
  SOUTHEASTERN LARIMER COUNTY IN NORTH CENTRAL COLORADO...

* UNTIL 1100 PM MDT

* AT 806 PM MDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED  
  VERY HEAVY RAIN FALLING OVER SOUTHEAST CORNER OF LARIMER COUNTY.   
  RAINFALL AMOUNTS OF 2.5 TO 3.5 INCHES OF RAIN HAVE FALLEN IN THE 
  PAST HOUR. FLASH FLOODING IS ALREADY OCCURRING.

* THE THUNDERSTORMS PRODUCING THE VERY HEAVY RAIN WERE NEARLY 
  STATIONARY. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
  LOVELAND...WINDSOR AND BERTHOUD. 

* ADDITIONAL RAINFALL AMOUNTS OF 0.75 TO 1.0 INCH OF RAIN ARE 
  EXPECTED TO FALL IN THE AREA WITHIN THE NEXT HOUR. 

* THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...SAINT VRAIN 
  CREEK...SOUTH PLATTE RIVER...COTTONWOOD CREEK...DRY CREEK...CACHE 
  LA POUDRE RIVER AND LITTLE THOMPSON RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.  ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4049 10497 4042 10491 4026 10484 4025 10505
      4026 10506 4028 10518 4035 10520

$$
BAKER
2 follow-up statements
872 
WGUS75 KBOU 240246
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
846 PM MDT FRI MAY 23 2014

COC069-123-240500-
/O.CON.KBOU.FF.W.0004.000000T0000Z-140524T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WELD CO-LARIMER CO-
846 PM MDT FRI MAY 23 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
WEST CENTRAL WELD AND SOUTHEASTERN LARIMER COUNTIES...

AT 836 PM MDT...A LARGE THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS 
LOCATED NEAR BERTHOUD...OR 14 MILES SOUTH OF FORT COLLINS. IT 
REMAINS NEARLY STATIONARY. DOPPLER RADAR AND AUTOMATED RAIN GAUGES 
INDICATE AMOUNTS RANGING FROM 2.4 INCHES TO 3.5 INCHES HAVE FALLEN 
SINCE 745 PM MDT THIS EVENING. 

A TRAINED WEATHER SPOTTER JUST WEST OF CAMPION REPORTED 3.55 INCHES 
OF RAIN AND THE FLOODING OF ROADS AND BASEMENTS IN THE AREA. 

NUMEROUS ROADS AND INTERSECTIONS ARE REPORTED FLOODED AND OR 
CLOSED IN AND AROUND LOVELAND...BERTHOUD AND CAMPION.   
 
FLASH FLOODING IS OCCURRING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LOVELAND...WINDSOR...JOHNSTOWN...MILLIKEN...BERTHOUD AND MEAD. 

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...SAINT VRAIN
CREEK...SOUTH PLATTE RIVER...COTTONWOOD CREEK...BIG THOMPSON RIVER...
DRY CREEK...CACHE LA POUDRE RIVER AND LITTLE THOMPSON RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.  ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

&&

LAT...LON 4049 10497 4042 10491 4026 10484 4025 10505
      4026 10506 4028 10518 4035 10520

$$

BAKER
369 
WGUS75 KBOU 240456
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1056 PM MDT FRI MAY 23 2014

COC069-123-240501-
/O.EXP.KBOU.FF.W.0004.000000T0000Z-140524T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WELD CO-LARIMER CO-
1056 PM MDT FRI MAY 23 2014

...THE FLASH FLOOD WARNING FOR WEST CENTRAL WELD AND SOUTHEASTERN
LARIMER COUNTIES WILL EXPIRE AT 1100 PM MDT...

THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED 
TO POSE A THREAT. HOWEVER...AN AREAL FLOOD WARNING HAS ALREADY BEEN 
ISSUED FOR WEST CENTRAL WELD AND SOUTHEASTERN LARIMER COUNTIES UNTIL 
2 AM MDT. CONSIDERABLE STREET...CREEKS AND LOW LAND FLOODING WILL 
CONTINUE. 

LAT...LON 4049 10497 4042 10491 4026 10484 4025 10505
      4026 10506 4028 10518 4035 10520

$$

ENTREKIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at May 23, 3:45 PM MDT, 4 hours 25 minutes earlier.

Area forecast discussion, May 23, 3:45 PM MDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
345 PM MDT FRI MAY 23 2014

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 344 PM MDT FRI MAY 23 2014

THE SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON
AND EARLY EVENING HOURS. CAPES ARE AROUND 1000 J/KG ALONG THE FRONT
RANGE...SLIGHTLY LOWER OVER THE EASTERN PLAINS WHERE CLOUD COVER
SLOWED HEATING THIS MORNING. WEAK SHEAR AND THE DECREASED
INSTABILITY TODAY WILL KEEP MOST STORMS FROM BECOMING SEVERE. THE
STRONGER STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND SMALL
HAIL.

THE SHOWERS AND THUNDERSTORMS WILL DECREASE THROUGH THE EVENING
HOURS AS THE AIRMASS STABILIZES. SLIGHTLY DRIER AIR AND DOWNWARD
MOTION BEHIND THE WAVE MOVING ACROSS NORTHEAST COLORADO WILL RESULT
IN LITTLE TO NO ACTIVITY LATE TONIGHT AND EARLY SATURDAY.

PARTLY CLOUDY SKIES ARE EXPECTED EARLY SATURDAY. THIS WILL ALLOW
TEMPERATURES TO WARM. HIGHS WILL BE A LITTLE WARMER SATURDAY WITH
READINGS IN THE LOWER TO MID 70S. AIRMASS WILL REMAIN MOIST AND
UNSTABLE...THOUGH SLIGHTLY LESS THAN TODAY. CAPES WILL BE 500-1500
J/KG AND DEW POINTS WILL BE IN THE MID 40S TO LOWER 50S IN THE
AFTERNOON. SHEAR WILL BE WEAK AGAIN SO NOT EXPECTING ANY SEVERE
WEATHER.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 344 PM MDT FRI MAY 23 2014

UPPER LOW CENTERED NEAR THE FOUR CORNERS SATURDAY EVENING...MAKING
A VERY SLOW TREK EASTWARD. SHOWERS AND STORMS TO PERSIST INTO THE
EVENING WITH FAIRLY DECENT MOISTURE AND WEAK EASTERLY FLOW. CAPES
EXPECTED TO BE FAIRLY LOW EXCEPT ALONG EASTERN BORDER WHERE VALUES
LOOK TO BE AROUND 1000 J/KG. STEERING WINDS RATHER LIGHT SO THE
SHOWERS AND STORMS WILL BE SLOW MOVERS AND COULD PRODUCE BRIEF
HEAVY RAIN. MODELS CONTINUE TO INDICATE SOME DRYING MOVING NORTH
INTO THE AREA OVERNIGHT. SHOULD BE LESS ACTIVITY AS A RESULT WITH
ENOUGH MOISTURE TO KEEP SOME SHOWERS AND A FEW STORMS GOING.
AIRMASS DOES COOL A BIT WITH THE POTENTIAL FOR SOME SNOW ACROSS
THE HIGHER RIDGES WITH THE SNOW LEVEL FAIRLY HIGH. ANY
ACCUMULATION TO BE MINIMAL. ON SUNDAY...MODELS SHOW THE UPPER LOW
SLOWLY MOVING ACROSS SOUTHERN COLORADO AND NORTHERN NEW MEXICO
DURING THE DAY. LOW ALOFT BECOMES A BIT MORE SOUTHERLY WITH A BIT
MORE MOISTURE ADVECTING INTO THE REGION. AIRMASS TO BECOME A BIT
MORE UNSTABLE BY THE AFTERNOON AS MID LEVEL COLD POOL ASSOCIATED
WITH THE UPPER LOW SPREADS INTO THE AREA. SHOULD SEE SHOWERS AND
STORMS INCREASE AT THAT TIME. SNOW LEVEL LOWERS TO AROUND 12000
FEET WITH SOME LIGHT ACCUMULATION ACROSS THE HIGHER PASSES. STORM
MOTION STILL FAIRLY LIGHT...THOUGH MORE SOUTHERLY THAT SOUTHEAST.
STILL SOME POTENTIAL FOR SLOW MOVING STORMS PRODUCING BRIEF HEAVY
RAIN. TEMPERATURES TO BE SLIGHTLY COOLER DUE TO MORE CLOUDS AND
COOLER AIRMASS. ACTIVITY TO DECREASE DURING THE EVENING AS AIRMASS
STABILIZES AND BEGINS TO DRY OUT. FOR MONDAY...UPPER LOW MOVES
INTO SOUTHEAST COLORADO AND NORTHEAST NEW MEXICO. MODELS INDICATE
MOISTURE INCREASING AGAIN BY THE AFTERNOON AS IT WRAPS AROUND THE
LOW INTO THE AREA. THIS TO PROVIDE FOR ANOTHER ROUND OF SHOWERS
AND STORMS...MAINLY DURING THE AFTERNOON. NORTHWEST WINDS AROUND
700 MB WILL KEEP THE ACTIVITY LOW IN AND NEAR THE FOOTHILLS AND
WILL KEEP THE LOWER POPS THERE. AIRMASS BECOMES A BIT WARMER
ALLOWING TEMPERATURES TO BE WARMER THAT SUNDAY.

UPPER RIDGE TO BUILD IN FROM THE WEST TUESDAY AND WEDNESDAY...
LEADING TO WARMER AND DRIER CONDITIONS. STILL ENOUGH MOISTURE
AROUND THROUGH FRIDAY FOR MAINLY AFTERNOON AND EVENING
THUNDERSTORMS ACROSS THE HIGH COUNTRY. MOISTURE WILL BEGIN
SPREADING NORTH ACROSS THE PLAINS WEDNESDAY AND WILL GRADUALLY
INCREASE THROUGH FRIDAY. WILL CONTINUE THE SLIGHT CHANCE OF MAINLY
AFTERNOON AND EVENING THUNDERSTORMS.

&&

.AVIATION...(FOR THE TAFS THROUGH 00Z SATURDAY LATE AFTERNOON)
ISSUED AT 344 PM MDT FRI MAY 23 2014

SHOWERS AND THUNDERSTORMS WILL DECREASE AFTER 00Z. HEAVY RAIN AND
SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. THE STORMS
TODAY WILL NOT BE AS STRONG AS THE PAST FEW DAYS. CEILINGS BELOW
4000 FEET WILL BE POSSIBLE WITH THE THUNDERSTORMS. PATCHY FOG AND
LOW CLOUDS WILL BE POSSIBLE 10-15Z.

EAST TO SOUTHEAST WINDS WILL CONTINUE THROUGH THE AFTERNOON AND
EVENING. THE WINDS WILL TURN SOUTHERLY LATE TONIGHT AND BE LIGHT
SATURDAY MORNING.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY
AFTERNOON. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAIN AND SMALL HAIL.

&&

.HYDROLOGY...
ISSUED AT 344 PM MDT FRI MAY 23 2014

SOME STREAMS ARE RUNNING HIGH DUE TO SNOWMELT AND RUNOFF FROM RECENT
RAINFALL...ESPECIALLY OVER NORTHERN LARIMER COUNTY AND OVER EASTERN
ADAMS...EASTERN ARAPAHOE AND SOUTHERN MORGAN COUNTIES. ADDITIONAL
RAINFALL WILL KEEP THESE STREAMS AND RIVERS RUNNING NEAR BANK
FULL.

ADDITIONAL AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED TODAY AND SATURDAY. RAINFALL RATES OF ONE INCH IN 45
MINUTES WILL BE POSSIBLE UNDER THE STRONGEST STORMS AS THEY SLOWLY
MOVE NORTH. AIRMASS WILL BE SLIGHTLY DRIER ON SATURDAY...BUT STILL
CAPABLE OF PRODUCING BRIEF HEAVY RAIN.

AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
SUNDAY AND AGAIN MONDAY. THE AIRMASS WILL BE A BIT DRIER SUNDAY
BUT STORMS COULD STILL PRODUCE BRIEF HEAVY RAIN. THERE WILL BE
SOME INCREASE IN MOISTURE MONDAY...BUT AN INCREASE IN STORM MOTION
SHOULD KEEP THE FLOOD THREAT LOW.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MEIER
LONG TERM...D-L
AVIATION...MEIER
HYDROLOGY...MEIER
Hazardous weather outlook, May 23, 10:36 AM MDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1036 AM MDT FRI MAY 23 2014

COZ030>051-241645-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1036 AM MDT FRI MAY 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL OCCUR THIS
AFTERNOON INTO THE EVENING HOURS. THE THUNDERSTORM ACTIVITY WILL
NOT BE AS STRONG AS THE PAST FEW DAYS. HOWEVER SOME SMALL HAIL
AND HEAVY RAIN MAY STILL OCCUR WITH SOME OF THE STORMS WITH UP TO
AN INCH OF RAINFALL POSSIBLE.

THE SHOWER AND THUNDERSTORM ACTIVITY SHOULD GRADUALLY END EARLY
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF SLOW-MOVING THUNDERSTORMS SATURDAY AND
SUNDAY ALTHOUGH THE AVAILABLE MOISTURE WILL BE SLIGHTLY LESS THAN
PREVIOUS DAYS. ON MONDAY...WRAP-AROUND MOISTURE FROM A DEPARTING
STORM SYSTEM WILL BRING A GOOD SHOT OF SHOWERS AND THUNDERSTORMS.
DRIER CONDITIONS CAN BE EXPECTED TUESDAY THROUGH THURSDAY WITH A
SLOW WARMING TREND. ENOUGH MOISTURE WILL BE AROUND FOR DAILY
SHOWERS AND POSSIBLE THUNDERSTORMS IN THE HIGH COUNTRY EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Special weather statement, May 23, 2:51 PM MDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
251 PM MDT FRI MAY 23 2014

COZ039-040-232130-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY
CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
251 PM MDT FRI MAY 23 2014

...SPECIAL WEATHER STATEMENT...

AT 247 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EASTERN ARVADA...OR 7 MILES NORTHWEST OF DENVER...MOVING NORTH AT 10
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

RADAR WAS ALSO INDICATING VERY HEAVY RAINFALL FORM THIS SLOW MOVING
STORM. UP TO THREE TENTHS OF AN INCH OF RAIN HAS FALLEN IN THE PAST
15 MINUTES NEAR THE INTERSECTION OF 44TH AVENUE AND SHERIDAN
BOULEVARD IN NORTHWEST DENVER.

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN DENVER...LAKEWOOD...SOUTHERN THORNTON...ARVADA...
WESTMINSTER...NORTHGLENN...WHEAT RIDGE...EASTERN GOLDEN AND FEDERAL
HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3989 10492 3966 10504 3967 10519 3968 10519
      3968 10516 3971 10515 3972 10518 3987 10514
      3991 10505
TIME...MOT...LOC 2047Z 187DEG 8KT 3982 10506

BAKER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 6:05 PM MDTAreal Flood AdvisoryBOUAdams, Arapahoe, Denver115 min
May 23, 7:20 PM MDTFlash Flood WarningBOUBoulder3 hr
May 23, 7:21 PM MDTFlash Flood WarningBOULarimer3 hr
May 23, 9:20 PM MDTAreal Flood AdvisoryBOUWeld4 hr
May 23, 10:06 PM MDTAreal Flood WarningBOULarimer4 hr
May 23, 10:10 PM MDTFlash Flood WarningBOUWeld3 hr
May 23, 10:26 PM MDTAreal Flood AdvisoryBOUAdams, Denver, Weld3 hr
May 23, 11:09 PM MDTAreal Flood AdvisoryBOULarimer96 min
May 24, 5:50 AM MDTFlash Flood WatchBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 7 more17 hr
May 24, 4:42 PM MDTSpecial Weather StatementBOUGrand33 min
May 24, 5:11 PM MDTSpecial Weather StatementBOUJackson34 min
May 24, 5:37 PM MDTSpecial Weather StatementBOUJefferson23 min
May 24, 5:58 PM MDTSpecial Weather StatementBOUDouglas47 min

Nearby

Flash Flood Warnings in Colorado, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.